Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Sur les metriques admettant
les plans comme surfaces minimales


Author: M. Bekkar
Journal: Proc. Amer. Math. Soc. 124 (1996), 3077-3083
MSC (1991): Primary 49Q05, 53A10
DOI: https://doi.org/10.1090/S0002-9939-96-03530-7
MathSciNet review: 1346962
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We establish the system of partial differential equations satisfied by the riemannian metrics on open subsets of ${\mathbb {R}}^{3}$ which admit planes as minimal surfaces. This is a nonlinear system of 10 partial differential equations, with the euclidian metric as a particular solution. In a previous work, we solved this system for axially symmetrical metrics. In this paper we linearize the system at the euclidian metric and solve the linear system. We obtain a 20-dimensional space of solutions.


References [Enhancements On Off] (What's this?)

  • [B1] M. Bekkar, Exemples de surfaces minimales dans l'espace de Heisenberg, Rend. Del. Sem. Univ. Cagliari 61-2 (1991), 123--130. MR 94b:53017
  • [B2] ------, Métriques riemanniennes qui admettent le plan comme surface minimale, Thèse de Doctorat, Université de Haute Alsace, Mulhouse, Septembre 1993.
  • [B3] ------, Sur une caractérisation des métriques de Heisenberg, Comptes Rendus Acad. Sci. Paris, Série I 318 (1994), 1017--1019. MR 95f:53089
  • [Br] R. L. Bryant, On metrics in 3-space for which the planes are minimal, Preprint, Duke University, September 1994.
  • [O] R. Osserman, A survey of minimal surfaces, 1st ed., Van Nostrand, New York, 1969;. MR 41:934; 2nd ed. , Dover, New York, 1986. MR 87j:53012

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 49Q05, 53A10

Retrieve articles in all journals with MSC (1991): 49Q05, 53A10


Additional Information

M. Bekkar
Affiliation: Université de Haute Alsace, 4 rue des Frères Lumière, F 68093 Mulhouse cedex, France et Université d’Oran Es-Sénia, Institut de Mathématiques, Oran, Algérie
Email: M.Bekkar{@}univ-mulhouse.fr

DOI: https://doi.org/10.1090/S0002-9939-96-03530-7
Keywords: Minimal surfaces
Received by editor(s): March 15, 1995
Communicated by: Christopher Croke
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society